MAUDE Adverse Event Report: BK MEDICAL APS (PART OF GE HEALTHCARE) ULTRASOUND SCANNER SYSTEM 2300; BK3000 ULTRASOUND SYSTEM W/BATTERY

BK MEDICAL APS (PART OF GE HEALTHCARE) ULTRASOUND SCANNER SYSTEM 2300; BK3000 ULTRASOUND SYSTEM W/BATTERY
Model Number 2300-11
Medical Device Problem Codes Smoking (1585); Flare or Flash (2942)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the complaint, a customer reported a thermal event on their bk3000 system (s/n: (b)(6) ).While recharging in another room about an hour after the procedure, it was noticed that smoke was coming from the room and a fire in the power supply at the base of the machine was observed.Upon observation, the fire was extinguished.No harm to patients or users has been reported.
 
Additional Manufacturer Narrative
The product root cause was concluded to be: the internal power connection at the power inlet of the device came loose.This led to a gap between the power connector and y-splitter (the y-splitter is a power splitter component that splits mains power from 1 input to 2 outputs), which further led to the thermal event.

Brand Name
ULTRASOUND SCANNER SYSTEM 2300
Common Device Name
BK3000 ULTRASOUND SYSTEM W/BATTERY
Manufacturer (Section D)
BK MEDICAL APS (PART OF GE HEALTHCARE)
mileparken 34
herlev, 2730
DA  2730
Manufacturer (Section G)
BK MEDICAL APS (PART OF GE HEALTHCARE)
mileparken 34
herlev, 2730
DA   2730
Manufacturer Contact
christoffer thaysen
mileparken 34
herlev, 2730
DA   2730
MDR Report Key20050894
Report Number3003705156-2024-00001
Device Sequence Number18142199
Product Code IYN
UDI-Device Identifier05704916000264
UDI-Public05704916000264
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K222441
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Modification/Adjustment
Type of Report Initial,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2300-11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2024
Supplement Date Received by Manufacturer08/27/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
9680269-09/12/24-001-C
Patient Sequence Number1
Patient SexUnknown